MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4 and a5: unknown; requested but not provided.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from the patient's left eye due to "mechanical failure".There was no patient injury.An incision enlargement was required.No suture or vitrectomy was required.Amvisc viscoelastic was used.Through follow-up, it was clarified that "mechanical failure" meant that the patient was not seeing clearly and described a "strobe-like" light sensation with vision.Another johnson and johnson iol was implanted as replacement (different model, zcb00 +14.5 diopter).The patient's pre-operative uncorrected visual acuity (va) was 20/20 distance vision, 20/60 near vision and best corrected va was 20/20 distance vision and 20/60 near vision.The patient's post-operative (post-initial implant) uncorrected va was 20/20 distance vision, 20/60 near vision and best corrected va 20/20 distance vision and 20/60 near vision.The patient's post-operative (post-replacement implant) uncorrected va was 20/30-2 distance vision and 20/400 near vision and best corrected va not available.The targeted post-operative refraction (for initial implant) was emmetropia, plano sphere.There was no calculation issue.No further information was provided.
 
Additional Manufacturer Narrative
The product was returned to the manufacturing site for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 21, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside a plastic bag along with a swab.No other product or components were received.The complaint lens was visually inspected under magnification revealing that the lens was coated in viscoelastic residue.The lens was cleaned and inspected, and no issues that could cause or contribute to the compliant issues were observed.The complaint issue "explant", "visual disturbance- dysphotopsia", and "unexpected postop refraction" were not identified during product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19008900
Report Number3012236936-2024-00978
Device Sequence Number12854066
Product Code MFK
UDI-Device Identifier05050474810655
UDI-Public(01)05050474810655(17)260505
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/05/2026
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale